Alert archive / Louisiana / Tornado Warnings in 2024
Tornado Warning 7, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 28, 2024, 7:06 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 24 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2024, 7:06 PM CDT (00:06 UTC)
- Expired
- Apr 28, 2024, 7:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Bossier Parish, LA, Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 14 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 7:07 PM CDT | TORNADO | 5 Ssw Shreveport, LA | An EF1 tornado touched down on the southwest side of Shreveport along Cedar Creek Drive and tracked just over 3 miles through residential areas where it snapped and uprooted numerous trees. The roof of a small outbuilding at Southwood High School was also comp |
| Apr 28, 7:10 PM CDT | TSTM WND DMG | 4 S Shreveport, LA | Trees and power lines down on Sara Lane. |
| Apr 28, 7:10 PM CDT | TSTM WND DMG | 6 S Shreveport, LA | Trees snapped on Tynneside Way in South Shreveport. |
| Apr 28, 7:10 PM CDT | TSTM WND GST 60 | 2 Wnw Bossier City, LA | Reported at KDTN...Downtown Shreveport Airport ASOS. |
| Apr 28, 7:14 PM CDT | TSTM WND GST 69 | 2 Sw Shreveport, LA | Reported at KSHV...Shreveport Regional Airport ASOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 6:42 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.1 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1247 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.9
The text
As transmitted.
649
WFUS54 KSHV 290006
TORSHV
LAC015-017-290030-
/O.NEW.KSHV.TO.W.0007.240429T0006Z-240429T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
706 PM CDT Sun Apr 28 2024
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southwestern Caddo Parish in northwestern Louisiana...
Central Bossier Parish in northwestern Louisiana...
* Until 730 PM CDT.
* At 705 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Shreveport, moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Shreveport and Bossier City around 710 PM CDT.
Fosters around 715 PM CDT.
Eastwood around 720 PM CDT.
Haughton around 725 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Ferguson, Princeton, Fillmore, Bodcau, Forbing, Sligo, Barksdale Air
Force Base, and Red Chute.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3244 9395 3269 9355 3252 9344 3246 9344
3234 9388
TIME...MOT...LOC 0005Z 240DEG 50KT 3243 9385
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 28, 6:21 PM CDT, 45 minutes earlier.
Area forecast discussion, Apr 28, 6:21 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
621 PM CDT Sun Apr 28 2024
...New AVIATION...
.SHORT TERM...
(This evening through Monday Night)
Issued at 305 PM CDT Sun Apr 28 2024
Parameters are starting to come together for strong to severe
storms this afternoon into the evening and overnight hours. So far
today we have been relatively quiet, as outflow boundaries from
convection west of the region may have stabilized our area.
However, we have started to see some popcorn convection develop
across the area with daytime heating. Just west of us, very strong
to severe storms have developed between Temple and Mexia Texas
along a remnant boundary. Short-term progs have these storms
holding together and moving northeastward into the western half of
the region over the next couple of hours. The Storm Prediction
Center has issued Tornado Watch 158 for all of our East Texas
counties along and south of Interstate 20 through 9 pm to account
for these storms. Can't rule out additional watches down stream as
convection pushes eastward into our Louisiana zones after 9 pm.
Again, all modes of severe will be in play, including flash
flooding.
The convection is expected to push through the area overnight and
should be out of our warning area near lunch time Monday just
ahead of a cool front. Can't rule out some additional convection
early Monday afternoon along that front, followed by quiet
conditions. Not expecting a huge change in temperatures behind the
front, but northerly winds should bring in a slightly cooler and
drier airmass.
&&
.LONG TERM...
(Tuesday through next Saturday)
Issued at 305 PM CDT Sun Apr 28 2024
Quiet conditions will be short-lived as rain chances are expected
to return by Tuesday afternoon. Zonal flow will become established
over the region Tuesday, with several short-wave disturbances
expected to move through the flow. The upper flow will transition
to more southwesterly by mid-week, with rain chances continuing,
as disturbances continue to move across the flow over the region.
Eventually, another long-wave trough will shift out of the Rockies
into the Plains, eventually dragging another cold front into the
region on Friday. This front should clear the precip out of the
region for next weekend, but not before bringing us more
convection. Can't rule out additional severe weather during the
upcoming week of unsettled weather, along with excessive rainfall
and additional hydro issues on area waterways. Seasonal temps
look to return by next weekend.
&&
.AVIATION...
(00Z TAFS)
Issued at 617 PM CDT Sun Apr 28 2024
Severe thunderstorms currently ongoing across NE TX near and south
of the I-20 Corridor and will be moving into NW LA in the next
hour or so. This threat will continue shifting eastward through
the evening and overnight hours. Have convection exiting most of
our airspace in the 12-15z timeframe on Monday with IFR/VFR
ceilings eventually becoming low VFR or scattering out all
together.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 67 82 65 85 / 90 40 10 20
MLU 67 76 63 84 / 70 80 20 20
DEQ 60 81 58 83 / 90 10 0 10
TXK 65 82 62 84 / 100 20 0 10
ELD 63 78 60 85 / 90 70 10 10
TYR 64 83 64 84 / 90 10 0 20
GGG 65 83 63 84 / 90 10 0 20
LFK 66 85 65 85 / 90 30 10 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Monday evening for ARZ050-051-059>061-
070>073.
LA...Flood Watch through Monday evening for LAZ001>006-010>014-
017>022.
OK...Flood Watch through Monday evening for OKZ077.
TX...Flood Watch through Monday evening for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
SHORT TERM...20
LONG TERM....20
AVIATION...13Hazardous weather outlook, Apr 28, 2:38 PM CDT, 4 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 238 PM CDT Sun Apr 28 2024 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-291945- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion- 238 PM CDT Sun Apr 28 2024 ...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...This afternoon and tonight. A line of showers and thunderstorms will move into extreme Southeast Oklahoma, Northeast Texas, and adjacent sections of Southwest Arkansas this morning, before eventually diminishing later this morning. Locally gusty winds and brief heavy rainfall will be possible with these storms this morning, but the remnants of these storms will help focus additional shower and thunderstorm development by mid and late afternoon during peak heating, especially with the arrival of a strong upper level disturbance from the west. Some of these storms will become severe, with damaging winds, large hail, and isolated tornadoes possible, with locally heavy rainfall likely moving over the same areas. Thus, the potential for flash flooding will increase late this afternoon over Northeast Texas, extreme Southeast Oklahoma, and Southwest Arkansas, with the severe and flash flood threats shifting east into Deep East Texas and North Louisiana tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers and thunderstorms containing heavy rainfall will continue to gradually spread east across North-Central and Northeast Louisiana Monday morning, before diminishing by afternoon. The threat for flash flooding will continue over these areas Monday morning, before ending as the rains exit the area. While a respite in the rains is expected Monday night and Tuesday morning, additional scattered showers and thunderstorms are possible across East Texas and North Louisiana Tuesday afternoon, becoming more numerous Wednesday through Friday as weak upper level disturbances traverse the area. The potential for isolated strong storms can not be ruled out with the storms Thursday and Friday, ahead of a weak cold front that will move through the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. TXZ136>138-149>153-165>167-291945- Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby- Angelina-San Augustine-Sabine- 238 PM CDT Sun Apr 28 2024 ...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... ...TORNADO WATCH 158 IN EFFECT UNTIL 9 PM CDT THIS EVENING... This Hazardous Weather Outlook is for East Texas and Deep East Texas. .DAY ONE...This afternoon and tonight. A line of showers and thunderstorms will move into extreme Southeast Oklahoma, Northeast Texas, and adjacent sections of Southwest Arkansas this morning, before eventually diminishing later this morning. Locally gusty winds and brief heavy rainfall will be possible with these storms this morning, but the remnants of these storms will help focus additional shower and thunderstorm development by mid and late afternoon during peak heating, especially with the arrival of a strong upper level disturbance from the west. Some of these storms will become severe, with damaging winds, large hail, and isolated tornadoes possible, with locally heavy rainfall likely moving over the same areas. Thus, the potential for flash flooding will increase late this afternoon over Northeast Texas, extreme Southeast Oklahoma, and Southwest Arkansas, with the severe and flash flood threats shifting east into Deep East Texas and North Louisiana tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers and thunderstorms containing heavy rainfall will continue to gradually spread east across North-Central and Northeast Louisiana Monday morning, before diminishing by afternoon. The threat for flash flooding will continue over these areas Monday morning, before ending as the rains exit the area. While a respite in the rains is expected Monday night and Tuesday morning, additional scattered showers and thunderstorms are possible across East Texas and North Louisiana Tuesday afternoon, becoming more numerous Wednesday through Friday as weak upper level disturbances traverse the area. The potential for isolated strong storms can not be ruled out with the storms Thursday and Friday, ahead of a weak cold front that will move through the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. 20
In the hours before
Special weather statement, Apr 28, 4:22 PM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Shreveport LA
422 PM CDT Sun Apr 28 2024
TXZ136-149-282145-
Cherokee TX-Smith TX-
422 PM CDT Sun Apr 28 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SMITH AND
NORTHWESTERN CHEROKEE COUNTIES THROUGH 445 PM CDT...
At 422 PM CDT, Doppler radar was tracking a strong thunderstorm near
Frankston, or 15 miles west of Jacksonville, moving northeast at 40
mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tyler, Jacksonville, Whitehouse, Overton, Bullard, Troup, Arp, Mount
Selman, Mixon, Reese, Lake Palestine, Noonday, New Chapel Hill,
Cuney, and Teaselville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 900 PM CDT for northeastern
Texas.
&&
LAT...LON 3218 9547 3243 9520 3226 9499 3219 9499
3193 9543 3196 9545 3199 9545 3201 9543
3204 9544 3205 9542 3205 9543 3207 9544
3208 9542 3212 9546 3214 9546 3215 9548
TIME...MOT...LOC 2122Z 229DEG 34KT 3201 9551
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 28, 4:50 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
450 PM CDT Sun Apr 28 2024
TXZ136-137-150-282215-
Gregg TX-Smith TX-Rusk TX-
450 PM CDT Sun Apr 28 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SMITH...
NORTHWESTERN RUSK AND SOUTHWESTERN GREGG COUNTIES THROUGH 515 PM
CDT...
At 450 PM CDT, Doppler radar was tracking a strong thunderstorm over
Troup, or near Whitehouse, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Kilgore, Whitehouse, Overton, Troup, New London, Arp, Turnertown,
Liberty City, New Chapel Hill, and Laird Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM CDT for northeastern
Texas.
&&
LAT...LON 3248 9510 3238 9471 3214 9500 3214 9517
3217 9523
TIME...MOT...LOC 2150Z 215DEG 36KT 3218 9512
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
53Special weather statement, Apr 28, 5:30 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Shreveport LA
530 PM CDT Sun Apr 28 2024
TXZ125-136>138-150-282315-
Upshur TX-Gregg TX-Smith TX-Harrison TX-Rusk TX-
530 PM CDT Sun Apr 28 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SMITH...WEST
CENTRAL HARRISON...NORTHWESTERN RUSK...SOUTHERN UPSHUR AND GREGG
COUNTIES THROUGH 615 PM CDT...
At 530 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Overton, or 11 miles west of Kilgore, moving
northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tyler, Longview, Kilgore, Whitehouse, White Oak, Gladewater, Gilmer,
Hallsville, Overton, Bullard, Big Sandy, Arp, Clarksville City, East
Mountain, Liberty City, West Mountain, New Chapel Hill, Union Grove,
Warren City, and Rolling Meadows.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM CDT for northeastern
Texas.
&&
LAT...LON 3276 9499 3257 9448 3214 9523 3214 9533
3215 9537
TIME...MOT...LOC 2230Z 215DEG 36KT 3237 9506
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
53Local storm report, Apr 28, 6:08 PM CDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
608 PM CDT Sun Apr 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM Tstm Wnd Gst 7 N Reklaw 31.96N 94.99W
04/28/2024 M59 MPH Cherokee TX Mesonet
A 59 mph wind gusts recorded at Lake Striker
from Texas Water Development Board mesonet
station. Also, Rusk Coounty EM reports tree
down on 15000 black of CR 4255 in Rusk
County near Lake Striker.
&&
20Local storm report, Apr 28, 6:34 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
634 PM CDT Sun Apr 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM Tstm Wnd Dmg Henderson 32.16N 94.80W
04/28/2024 Rusk TX Emergency Mngr
Emergency Manager reports large tree down on
FM Road 840 near Pecan Creek and on FM Road
13 just inside Loop 571. Both in the city of
Henderson.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:23 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Jackson and 5 more | 37 min |
| Apr 28, 7:35 PM CDT | Tornado Warning | SHV | Bossier, Webster | 25 min |
| Apr 28, 7:57 PM CDT | Special Weather Statement | SHV | De Soto | 33 min |
| Apr 28, 7:57 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caldwell, Claiborne, Jackson, Lincoln and 4 more | 63 min |
| Apr 28, 8:26 PM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 49 min |
| Apr 28, 8:58 PM CDT | Flash Flood Warning | SHV | Bossier, Caddo, De Soto, Red River | 3 hr |
| Apr 28, 8:59 PM CDT | Special Weather Statement | SHV | Bienville, Claiborne, Jackson, Lincoln, Ouachita, Union | 61 min |
| Apr 28, 9:15 PM CDT | Special Weather Statement | SHV | Bossier, Caddo, De Soto, Red River, Webster | 60 min |
| Apr 28, 10:19 PM CDT | Special Weather Statement | SHV | Bienville, De Soto, Jackson, Red River, Sabine | 56 min |
| Apr 28, 10:56 PM CDT | Flash Flood Warning | SHV | Bienville, Bossier, De Soto, Red River, Webster | 4 hr |
| Apr 28, 11:05 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 40 min |
| Apr 28, 11:18 PM CDT | Special Weather Statement | SHV | Bienville, Jackson, Winn | 42 min |
| Apr 28, 11:32 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 43 min |
| Apr 28, 11:42 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 48 min |
| Apr 29, 12:01 AM CDT | Special Weather Statement | SHV | Jackson, Lincoln, Ouachita | 44 min |
| Apr 29, 12:18 AM CDT | Special Weather Statement | SHV | Natchitoches, Red River | 42 min |
| Apr 29, 12:24 AM CDT | Special Weather Statement | SHV | Natchitoches | 66 min |
| Apr 29, 1:00 AM CDT | Special Weather Statement | SHV | Jackson, Winn | 60 min |
| Apr 29, 1:31 AM CDT | Special Weather Statement | SHV | Grant, LaSalle | 59 min |
| Apr 29, 1:56 AM CDT | Special Weather Statement | SHV | Caldwell, Jackson, Ouachita, Winn | 34 min |
| Apr 29, 2:31 AM CDT | Special Weather Statement | SHV | Caldwell, LaSalle | 14 min |
| Apr 29, 11:17 AM CDT | River Flood Warning | SHV | Bienville, Bossier, Red River, Webster | 3 days |
| Apr 29, 11:18 AM CDT | River Flood Warning | SHV | De Soto | 5 days |
Nearby
Tornado Warnings in Louisiana, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.